Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jan 13, 2005, 10:44 AM CST for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 10:44 AM CST (16:44 UTC)
- Expired
- Feb 21, 2005, 10:30 AM CST
- In force
- 39 days
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 7:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 131646
SVRMRX
TNC115-131745-
/X.NEW.KMRX.SV.W.0001.050113T1644Z-050113T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1044 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF JASPER
* UNTIL 1145 AM CST
* AT 1038 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTHEAST OF WINCHESTER TO 14 MILES SOUTH OF
WINCHESTER...MOVING EAST AROUND 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONTEAGLE BY 1050 AM CST
JASPER BY 1115 AM CST
WHITWELL BY 1120 AM CST
DAMAGING WINDS WHICH TOPPLED TREES WERE REPORTED WITH THIS LINE OF STORMS.
SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 3524 8590 3502 8587 3500 8545 3519 8539
3531 8554
$$
DMG2 follow-up statements
000
WUUS54 KMRX 211542
SVRMRX
TNC007-115-153-211630-
/O.NEW.KMRX.SV.W.0001.050221T1542Z-050221T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
942 AM CST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF PIKEVILLE
MARION COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF JASPER
SEQUATCHIE COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF DUNLAP
* UNTIL 1030 AM CST
* AT 936 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF PIKEVILLE
TO 13 MILES NORTH OF MONTEAGLE TO 42 MILES WEST OF MONTEAGLE...OR
ALONG A LINE EXTENDING FROM SPARTA TO 11 MILES SOUTHEAST OF
MANCHESTER TO FAYETTEVILLE...AND MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONTEAGLE BY 950 AM CST
WHITWELL...PIKEVILLE AND DUNLAP BY 1005 AM CST
SOUTH PITTSBURG AND JASPER BY 1010 AM CST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3603 8542 3534 8615 3503 8591 3486 8559
3584 8489
$$
TG000
WWUS54 KMRX 211614
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1111 AM EST MON FEB 21 2005
TNC007-115-153-211630-
/O.CON.KMRX.SV.W.0001.000000T0000Z-050221T1630Z/
BLEDSOE TN-SEQUATCHIE TN-MARION TN-
1011 AM CST MON FEB 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CST FOR
MARION...SEQUATCHIE AND BLEDSOE COUNTIES...
AT 1006 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MELVINE TO DUNLAP TO MARTIN
SPRINGS TO 14 MILES WEST OF FRANKLIN MARION STATE FOREST...OR ALONG A
LINE EXTENDING FROM 14 MILES SOUTH OF CROSSVILLE TO DUNLAP TO 7 MILES
NORTH OF JASPER TO 12 MILES SOUTH OF WINCHESTER...MOVING SOUTHEAST AT
50 MPH.
THESE STORMS HAVE BLOWN DOWN TREES IN SEQUATCHIE COUNTY ON CAGLE
MOUNTAIN. THEY HAVE ALSO PRODUCED HAIL, BUT NO SIZE HAS BEEN
DETERMINED YET. THEY ARE ALSO PRODUCING CONTINUOUS LIGHTNING.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3525 8582 3522 8575 3525 8570 3530 8570
3532 8556 3538 8549 3549 8553 3554 8562
3554 8562 3557 8543 3576 8526 3577 8494
3558 8512 3548 8515 3500 8550 3502 8587
3522 8587
$$
BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 8:45 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 13, 8:45 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 945 AM EST THU JAN 13 2005 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING ACROSS THE LOWER OHIO AND LOWER MS RIVER VALLEYS WITH A PRE-FRONTAL TROUGH AND A LINE OF CONVECTION ACROSS MIDDLE TN AND NORTH AL. THIS LINE OF CONVECTION WILL LIKELY PRODUCE STRONG GUSTY WINDS BY THIS AFTERNOON...AS VAD WIND PROFILES REVEAL A 50 KT LOW-LEVEL JET AROUND 850 MB. WITH THIS IN MIND...WILL PLAN TO EXTEND THE LAKE WIND ADVISORY FOR ALL ZONES THIS AFTERNOON...SINCE THERE SHOULD BE A COUPLE OF HOURS OF ADVISORY CRITERIA WINDS AS THIS RAIN MOVES THROUGH THE FORECAST AREA. AS FOR THE THREAT OF HEAVY RAINFALL... THIS LINE OF CONVECTION SHOULD MOVE THROUGH FAIRLY QUICKLY WITH ONLY A COUPLE OF HOURS OF LOCALLY HEAVY RAINFALL. THUS...DONT THINK A FLOOD WATCH WILL BE NEEDED THIS AFTERNOON. WILL PLAN TO UPDATE THE FORECAST THIS MORNING TO MAKE A FEW MINOR WORDING TWEAKS...AND TO ADD THE WIND ADVISORY TO THE OTHER ZONES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...WIND ADVISORY UNTIL MIDNIGHT FOR ZONES NCZ060>061. TN...WIND ADVISORY UNTIL MIDNIGHT FOR ZONES TNZ018...TNZ041... TNZ043...TNZ045...TNZ047...TNZ072...TNZ074...TNZ087...TNZ102. LAKE WIND ADVISORY UNTIL MIDNIGHT FOR ALL OTHER ZONES. VA...LAKE WIND ADVISORY UNTIL MIDNIGHT FOR ALL ZONES. && DMG
Hazardous weather outlook, Jan 13, 10:00 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1100 AM EST THU JAN 13 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1100 AM EST (1000 AM CST) THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ...WIND ADVISORIES IN EFFECT FOR THIS AFTERNOON AND EVENING... A COLD FRONT WILL MOVE INTO THE REGION THIS AFTERNOON AND EVENING... BRINGING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF IT. STRONG UPPER-LEVEL WINDS WILL DEVELOP IN ASSOCIATION WITH THIS FRONT...AND THESE WINDS WILL LIKELY BE BROUGHT DOWN TO THE SURFACE BY A FEW THUNDERSTORMS. WIDESPREAD RAINFALL TOTALS BETWEEN ONE AND TWO INCHES ARE EXPECTED (ESPECIALLY ACROSS SOUTHEAST TN AND SOUTHWEST NC) WITH SOME LOCALLY HIGHER RAINFALL AMOUNTS POSSIBLE. THIS MAY RESULT IN SOME FLOODING OF FLOOD PRONE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 1:04 PM CST | Severe Thunderstorm Warning | MRX | Hamilton, Meigs, Rhea, Roane | 39 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.